New Jersey, 2016

Tornado and Flooding in New Jersey, July 25, 2016

July 25, 2016 · NWS PHI · 25 events in 9 counties and zones

A trough of low pressure led to the development of afternoon and evening showers and thunderstorms which became severe in spots and produced locally heavy rains. 40,000 were left without power across the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A trough of low pressure led to the development of afternoon and evening showers and thunderstorms which became severe in spots and produced locally heavy rains. 40,000 were left without power across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 25, 3:15 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 3:15 AM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
415 AM EDT MON JUL 25 2016

.SYNOPSIS...
A warm front will slowly push northward across
the region today.  meanwhile, a cold front will approach from the
west, moving into the region tonight and Tuesday, before stalling
near or just to the south of the area through the midweek period. A
couple of areas of low pressure may develop and move along this
boundary as it remains over the area for the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A warm frontal boundary will lift northeastward this morning into
New England. After the warm frontal passage, relative humidity will
climb across the region. Temperatures will also quickly rise
throughout the day as an even warmer airmass moves northward. A look
at boundary layer temperatures and modeled two meter temperatures
show the potential for many locations to see highs in the mid and
upper 90's, which match that of the ECMWF and the MET guidance sets.
Coupled with the increased relative humidity, heat index values will
likely push 105 in many locations near and south of the Philadelphia
region with values near 100 degrees north and west. Carbon and
Monroe counties were added to the advisory given the potential for
values near 100 degrees across portions of the counties. Stay
indoors if possibile, drink plenty of water and keep an eye on the
elderly, children and pets through this prolonged heat wave.

A potential uncertainty with the exact magnitude of the heat today
will be the development of showers and thunderstorms to our
northwest focused near a cold front. Agree with the thinking of the
HRRR, NAM and GFS which show thunderstorms moving southeast into the
region by late afternoon that then move toward Philadelphia by early
evening. This timing allows for peak heating to occur before the
arrival of any storms for most of the area.

These storms then would decrease in intensity tonight over Delmarva.
An ample amount of instability is modeled around 1,500 J/KG of CAPE
with steep low level lapse rates. The steep low level lapse rates
would suggest some gusty winds could occur with a few storms today.
The lack of mid-level dry air may be a limiting factor for downburst
potential today from storms. The current expectation is a few storms
could have gusty winds.  For now, thinking most places that see
storms will see around 1/4-1/2 inch of rainfall with lower amounts
in the Delmarva further away from the frontal boundary. Raised pops
to likely for a few hours from north to south across the region
north of Delmarva.

Outside of storms, enough mixing looks present in the soundings
across the region to suggest some wind gusts near 20 mph could
occur from the southwest.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The cold frontal boundary will push through tonight with
thunderstorms clearing the coast early in the evening. However,
another muggy night is expected with lows still in the mid and upper
70's for most of the region.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The cold front will be through much of the area before it stalls in
the vicinity of Delmarva Tuesday and Tuesday night. It will then
remain nearly over the Delmarva through the middle of the week.
Drier and less hot air will try to filter into the region from the
north. Areas north of Philadelphia will see some relief from the
heat and humidity with high temperatures trending down to the lower
90s by Wednesday with dew point temperatures dropping into the lower
to mid 60s. Philadelphia metro and southern New Jersey will also see
high temperatures drop into the low 90s, but will likely see dew
point temperatures remain in the middle to upper 60s. Finally,
further south across the Delmarva, the only relief will be the lower
temperatures as dew point temperatures will remain in the 70s. This
area will also likely continue to have a chance of a few showers and
thunderstorms due to the more humid airmass and the proximity to the
frontal boundary. Areas further north should stay dry for the middle
of the week.

As the week progresses, the frontal boundary will shift slightly
northward resulting in a return to more humid conditions and a
threat of showers and thunderstorms across the entire region. The
models are starting to hint that a couple of areas of low pressure
will develop and move along the boundary. This will increase
the amount of clouds, humidity levels and the chance of showers and
thunderstorms for the end of the week and the weekend.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

VFR conditions this morning and into the afternoon. Showers and
thunderstorms will likely begin to develop to our northwest by mid
afternoon and move southeast through the early evening. Tempo groups
have been added to the TAF's to account for this potential of
lower ceilings and VSBYS. Storms should only last for an hour or two
at any given location. However, the exact timing is still uncertain.
Some southwesterly wind gusts up to 20 knots could occur in the
afternoon as well.

VFR tonight after thunderstorms end with winds shifting to westerly
late under 10 knots.

Outlook...
Tuesday through Friday...Mainly VFR conditions expected.
Scattered showers and thunderstorms Thursday and Friday, with
MVFR/IFR conditions possible at times.

&&

.MARINE...
Seas will start the day near two feet likely rising in
the southern waters during the afternoon and evening hours getting
close to four feet. Some southwest wind gusts around 20 knots could
occur in the afternoon hours today.

Outlook...
Tuesday through Friday...Sub-advisory conditions are
expected to continue on the area waters through much of the week.
Expect higher winds and waves in and near scattered showers and
thunderstorms that become more likely at the end of the week.

Rip Currents...Today's risk for formation of dangerous rip currents
is low. However if the wind were to turn south 15 kt and a 4 ft 5
second southerly swell were to develop late in the day, we'd
probably experience a low enhanced risk along the NJ coasts. A
south to north longshore current will prevail. Beyond Monday: with
the Atlantic Basin continuing quiet tropically, unless we get a
strong onshore flow...RC risk this coming week should be generally
low. Tstms and pockets of chilly upwelling water may the greater
concerns. There is some sign of colder upwelling along the coasts
this evening.

&&

.CLIMATE...
The forecast high temperature for Philadelphia today, July 25th,
is currently 98F. The last time the temperature reached or
exceeded 98F at PHL was three years ago on July 18, 2013. The last
100-degree day at PHL occurred four years ago on July 18, 2012.

Record high temperatures for Monday through Thursday are below. We
may tie or break daily record highs tomorrow at several of our
climate sites.

KABE and KRDG had record equaling highs on Sunday the 24th.

Site    25th      26th       27th       28th
----    ----      ----       ----       ----

PHL...  96-1899   101-1892   101-1940   100-1941

ABE...  95-1999   98-1940     98-1955    97-1949

ACY...  99-2010   96-2011     99-2005    98-1999

ILG...  96-1987   99-1894    100-1894   101-1894

TTN...  97-1999   99-1892    100-1894   101-1894

GED...  99-2010   97-2012     98-2005    99-1949

RDG...  96-1999   99-1940     98-1955    99-1941

MPO...  90-1999   89-1949     91-1955    93-1949

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
     for PAZ060>062-101-103-105.
     Excessive Heat Warning until 6 PM EDT this evening for PAZ070-
     071-102-104-106.
     Heat Advisory from noon today to 6 PM EDT this evening for
     PAZ054-055.
NJ...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
     for NJZ001-007>010-012>014-016-020>027.
     Excessive Heat Warning until 6 PM EDT this evening for NJZ015-
     017>019.
DE...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
     for DEZ002>004.
     Excessive Heat Warning until 6 PM EDT this evening for DEZ001.
MD...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
     for MDZ008-012-015-019-020.
MARINE...None.

&&

Synopsis...JK
Near Term...Gaines
Short Term...Gaines
Long Term...JK
Aviation...Gaines/JK
Marine...Gaines/JK
Climate...Staff
Hazardous weather outlook, Jul 25, 4:21 AM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 AM EDT MON JUL 25 2016

DEZ002-003-MDZ012-015-019-020-NJZ001-007>010-012-013-020-PAZ062-
260930-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
NORTHAMPTON-
521 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY LATE
THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY STORMS
WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL, RESULTING IN POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-260930-
MERCER-
521 AM EDT MON JUL 25 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-260930-
CARBON-MONROE-
521 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY
LATE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY
STORMS WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL, RESULTING
IN POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-260930-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
521 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY LATE
THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY STORMS
WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL, RESULTING IN POOR
DRAINAGE FLOODING.

A MODERATE RISK OF RIP CURRENTS IS PRESENT TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
521 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-NJZ016-021>023-027-PAZ060-061-101-103-105-260930-
CECIL-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
521 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY LATE
THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY STORMS
WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL, RESULTING IN POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ017>019-PAZ070-071-102-104-106-260930-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
521 AM EDT MON JUL 25 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 EXCESSIVE HEAT WARNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY LATE
THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY STORMS
WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL, RESULTING IN POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-260930-
DELAWARE BEACHES-
521 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY LATE
THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY STORMS
WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL, RESULTING IN POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 2:21 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 AM EDT MON JUL 25 2016

PAZ060-101>104-250800-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-EASTERN
CHESTER-
321 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHESTER...SOUTHEASTERN
BERKS AND SOUTHWESTERN MONTGOMERY COUNTIES...

AT 321 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BIRDSBORO TO NEAR QUARRYVILLE...AND MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...NORRISTOWN...POTTSTOWN...PHOENIXVILLE...LANSDALE...
WEST NORRITON...EAST NORRITON...COATESVILLE...DOWNINGTOWN...
KENNETT SQUARE...BIRDSBORO...COLLEGEVILLE...OXFORD...ROYERSFORD...
PARKESBURG...TRAPPE...WEST GROVE...HONEY BROOK...
SCHWENKSVILLE AND ELVERSON.

LAT...LON 3987 7599 3992 7600 3994 7598 3995 7600
      4004 7593 4011 7594 4014 7588 4020 7596
      4036 7583 4022 7522 3975 7582 3981 7603
      3983 7604
TIME...MOT...LOC 0721Z 276DEG 19KT 4030 7579 3992 7609

MANNING
Special weather statement, Jul 25, 2:55 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EDT MON JUL 25 2016

PAZ070-071-101>106-250845-
WESTERN CHESTER-WESTERN MONTGOMERY-PHILADELPHIA-EASTERN
MONTGOMERY-LOWER BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
355 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CHESTER...
CENTRAL BUCKS...CENTRAL DELAWARE...MONTGOMERY AND WESTERN
PHILADELPHIA COUNTIES...

AT 354 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GREEN LANE TO NEAR MARSHALLTON...AND MOVING EAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...WEST CHESTER...NORRISTOWN...PHOENIXVILLE...LANSDALE...
WEST NORRITON...EAST NORRITON...YEADON...WESTTOWN...PERKASIE...
DOYLESTOWN...DOWNINGTOWN...CONSHOHOCKEN...HATBORO...SOUDERTON...
FOLCROFT...AMBLER...SWARTHMORE...COLLEGEVILLE AND ROYERSFORD.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4040 7541 4034 7495 3989 7518 3995 7572
TIME...MOT...LOC 0754Z 265DEG 28KT 4038 7539 3997 7570

MANNING
Special weather statement, Jul 25, 3:46 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EDT MON JUL 25 2016

NJZ012-013-015-017>020-027-250945-
OCEAN-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-SOUTHEASTERN
BURLINGTON-MIDDLESEX-NORTHWESTERN BURLINGTON-
446 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMDEN...NORTH
CENTRAL GLOUCESTER...MERCER...SOUTHWESTERN MONMOUTH...SOUTHWESTERN
MIDDLESEX...NORTHWESTERN OCEAN...BURLINGTON AND SOUTHEASTERN BUCKS
COUNTIES...

AT 446 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEWTOWN TO FEASTERVILLE-TREVOSE TO CHESTER...AND
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TRENTON...CAMDEN...GLOUCESTER CITY...CHERRY HILL...EVESHAM...
MOUNT LAUREL...MARLBORO...MANALAPAN...EWING...WILLINGBORO...
DEPTFORD...VOORHEES...MEDFORD...WEST DEPTFORD...LINDENWOLD...
LUMBERTON...FLORENCE...BELLMAWR...WOODBURY AND BURLINGTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4013 7428 3974 7465 3981 7527 3989 7513
      3996 7511 4016 7471 4030 7487 4034 7422
TIME...MOT...LOC 0846Z 270DEG 31KT 4028 7497 4014 7500 3982 7537

MANNING
Special weather statement, Jul 25, 4:27 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 AM EDT MON JUL 25 2016

NJZ013-014-019-020-026-027-251030-
OCEAN-EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-
527 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MONMOUTH...
OCEAN AND NORTHEASTERN BURLINGTON COUNTIES...

AT 527 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BORDENTOWN TO ATCO...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...LAKEWOOD...JACKSON...MEDFORD...BARNEGAT...BEACHWOOD...
TABERNACLE...SHAMONG...MANASQUAN...POINT PLEASANT BEACH...
PRESIDENTIAL LAKES ESTATES...SEASIDE HEIGHTS...LAKEHURST...
PEMBERTON...SURF CITY...WRIGHTSTOWN...MANTOLOKING...
PLEASANT PLAINS...CEDAR GLEN WEST AND HOLIDAY CITY SOUTH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4007 7404 4006 7412 4004 7405 3979 7410
      4001 7409 3999 7414 3999 7411 3978 7411
      3980 7417 3975 7420 3975 7413 3973 7414
      3976 7411 3976 7410 3975 7410 3963 7420
      3980 7484 4012 7475 4019 7401
TIME...MOT...LOC 0927Z 282DEG 36KT 4013 7475 3979 7490

MANNING
Local storm report, Jul 25, 6:28 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 AM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND GST     SEASIDE HEIGHTS         39.94N  74.08W
07/25/2016  M43 MPH          OCEAN              NJ   WEATHER FLOW

&&

EVENT NUMBER PHI1601532

STAFF

The radar

The Philadelphia radar (KDIX), 43 km away, was scanning. The volume nearest the first event began at 11:28 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 3 flood, 1 lightning, 1 tornado, 1 hail. Local standard time, as filed.

Flood, Ocean

When
July 25, 6:30 AM EST to 7:30 AM EST
Where
Ocean County, 0.51 mi S of Peahala Park to 0.25 mi NNE of Beach Haven Terrace
Cause
Heavy Rain
Reported by
Social Media
Coordinates
39.593, -74.219

Long Beach Blvd. Flooded in spots.

Lightning, Morris

When
July 25, 3:25 PM EST
Where
Morris County, 1.38 mi S of Hanover
Property damage
$10
Reported by
Emergency Manager
Coordinates
40.800, -74.370

A house on Gaspar ave. was struck by lightning and caught on fire.

Thunderstorm Wind, Hunterdon

When
July 25, 3:45 PM EST
Where
Hunterdon County, 1.72 mi ESE of Lambertville
Measured
56 kt (64 mph) estimated gust
Reported by
River/Stream Gage
Coordinates
40.360, -74.900

Numerous trees downed due to thunderstorm wind gusts.

Thunderstorm Wind, Mercer

When
July 25, 3:53 PM EST
Where
Mercer County, 1.38 mi N of Pennington
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.350, -74.780

Trees downed due to thunderstorm winds.

Thunderstorm Wind, Mercer

When
July 25, 3:53 PM EST
Where
Mercer County, 1.05 mi W of Washington Crossing
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.300, -74.870

Several wires and trees downed due to thunderstorm winds on Route 29 near Washington Crossing.

Thunderstorm Wind, Hunterdon

When
July 25, 3:55 PM EST
Where
Hunterdon County, 0.52 mi E of Milford
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
40.570, -75.090

Numerous trees and wires downed due to thunderstorm winds.

Thunderstorm Wind, Hunterdon

When
July 25, 3:55 PM EST
Where
Hunterdon County, 0.53 mi W of Wertsville
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.450, -74.810

Several trees downed due to thunderstorm winds.

Thunderstorm Wind, Somerset

When
July 25, 3:57 PM EST
Where
Somerset County, 1.74 mi NW of South Branch
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.550, -74.720

Thunderstorm winds ripped a chimney off a house and moved two cars 100 feet.

Tornado, Hunterdon

When
July 25, 4:12 PM EST to 4:18 PM EST
Where
Hunterdon County, Readington Arpt to 2.88 mi ENE of Readington Arpt
Rating
EF1
Path length
3.49 mi
Path width
75 yd
Continued into
Somerset, Nj (PHI)
Reported by
NWS Storm Survey
Coordinates
40.580, -74.730

Thunderstorms produced a EF-1 tornado in Readington and Branchburg Townships. Maximum winds reached 90 mph.

Thunderstorm Wind, Middlesex

When
July 25, 4:27 PM EST
Where
Middlesex County, 1.26 mi WSW of Jamesburg
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.340, -74.450

A large tree was snapped was snapped due to thunderstorm wind gusts.

Thunderstorm Wind, Somerset

When
July 25, 4:27 PM EST
Where
Somerset County, 0.52 mi E of Martinsville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.600, -74.560

Trees downed due to thunderstorm winds near Washington Valley and Tullo roads.

Thunderstorm Wind, Somerset

When
July 25, 4:32 PM EST
Where
Somerset County, 1.05 mi E of Bound Brook Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.550, -74.530

A few trees were uprooted due to thunderstorm wind gusts.

Thunderstorm Wind, Middlesex

When
July 25, 4:38 PM EST
Where
Middlesex County, Highland Park
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.500, -74.430

Several trees downed due to thunderstorm winds.

Thunderstorm Wind, Sussex

When
July 25, 4:40 PM EST
Where
Sussex County, 1.25 mi WSW of Five Pts
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
41.070, -74.890

Several trees downed due to thunderstorm winds.

Thunderstorm Wind, Middlesex

When
July 25, 4:45 PM EST
Where
Middlesex County, 0.69 mi S of Old Bridge
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.410, -74.370

Trees taken down due to thunderstorm winds leading to power outages.

Thunderstorm Wind, Ocean

When
July 25, 4:45 PM EST
Where
Ocean County, 12.25 mi NNE of Hyson
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
40.314, -74.183

Thunderstorm winds took down wires and a utility pole.

Thunderstorm Wind, Monmouth

When
July 25, 4:56 PM EST
Where
Monmouth County, Port Monmouth
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.430, -74.100

A 58 mph wind gust with a thunderstorm was recorded by the weatherflow at Port Monmouth.

Flood, Somerset

When
July 25, 5:00 PM EST to 7:00 PM EST
Where
Somerset County, 1.05 mi E of Bound Brook Jct to 3.97 mi SW of Bound Brook
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.550, -74.530

Several cars in roadways in South Bound Brook and Piscataway.

Flood, Mercer

When
July 25, 5:00 PM EST to 7:00 PM EST
Where
Mercer County, 3.53 mi WNW of Titusville to 1.13 mi WNW of Titusville
Cause
Heavy Rain
Property damage
$10
Reported by
Newspaper
Coordinates
40.341, -74.941

Flooding closed route 29 between River and Valley roads for a duration.

Thunderstorm Wind, Morris

When
July 25, 5:10 PM EST
Where
Morris County, Green Pond
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
41.020, -74.480

Downed trees throughout the area due to thunderstorm winds.

Thunderstorm Wind, Burlington

When
July 25, 5:43 PM EST
Where
Burlington County, 0.53 mi E of Willingboro
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.030, -74.870

Several trees downed in the Garfield Park neighborhood.

Thunderstorm Wind, Burlington

When
July 25, 5:50 PM EST
Where
Burlington County, 1.38 mi S of Riverside
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.010, -74.950

Several trees downed due to thunderstorm winds.

Thunderstorm Wind, Burlington

When
July 25, 5:53 PM EST
Where
Burlington County, 0.69 mi S of Springside
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.060, -74.830

A large tree was taken down due to thunderstorm wind gusts. It fell and blocked the intersection of Woodlane and Rancocoas roads.

Hail, Burlington

When
July 25, 6:00 PM EST
Where
Burlington County, 0.53 mi E of Willingboro
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
40.030, -74.870

Hail with thunderstorms was measured at 1.5 inches.

Thunderstorm Wind, Burlington

When
July 25, 6:15 PM EST
Where
Burlington County, 1.48 mi NNW of Ramblewood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.970, -74.940

Several trees downed due to thunderstorm winds.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2016Every state in 2016This day in weather historyThe tornado archive for New Jersey, 2016Warnings in New Jersey, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640098, 640102, 640119, 640122, 640136, 640110, 640111, 640139, 640108, 640133, 640135, 640113, 640112, 640123, 640124, 647923, 640115, 640099, 647922, 640140, 640134, 640116, 640121, 640101, 640125.